MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT GEN; BLOOD GLUCOSE METER

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT GEN; BLOOD GLUCOSE METER
Model Number 7917
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An urgent medical device recall (umdr) notice was sent to the us customers on 21-jun-2023.The recall notification included a description of the reason for the recall, affected product, consignee responsibilities, and instructions for responding to the formal recall notification.Customers are instructed to contact ascensia diabetes care customer service to return the affected product and receive the replacement product.The umdr explains the potential for incorrect units of measurement associated with the contour next gen meters.Rr donnelly has implemented improvements to resolve the issue of incorrect units of measurement.The patient/family (a1) was the initial reporter (e1), so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.Since the issue occurred at rr donnelly which is a packaging site for products distributed in the us, rr donnelly address has been captured in section g1 (continued).Since the issue was associated with the packaging of the device, the device manufacture date in section h4 has been captured as 08-feb-2023 when the suspected device was packaged at rr donnelly.Recall was checked off in section h7, as this issue is associated with the umdr and correction/removal number has been updated in section h9.
 
Event or Problem Description
A customer called to report that he purchased a contour next gen meter in the us and the meter was displaying the units of measurement accompanied with the blood glucose readings in mmol/l instead of mg/dl.There was no allegation of an adverse event.A replacement meter kit was sent to the customer.

Brand Name
CONTOUR NEXT GEN
Common Device Name
BLOOD GLUCOSE METER
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
Manufacturer (Section G)
RR DONNELLEY GLOBAL TURNKEY SOLUTIONS
blvd internacional 881
san jeronimo
ciudad juarez, chihuahua 32505
MX   32505
Manufacturer Contact
shweta gulati
100 summit lake drive
valhalla, NY 10595
9142361830
MDR Report Key20453681
Report Number1810909-2024-00160
Device Sequence Number7203751
Product Code NBW
UDI-Device Identifier00301937917011
UDI-Public00301937917011
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Nurse
Remedial Action Recall,Replace
Type of Report Initial
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2211-2023
Patient Sequence Number1
Patient Age86 YR
Patient SexMale